Author Topic: Antibiotics (maybe TMI)  (Read 2509 times)

Madderakka

  • Guest
Antibiotics (maybe TMI)
« on: September 02, 2010, 03:01:54 PM »
Talks about poop:

My stomach hasn't been feeling right and I noticed my poop hasn't been stinking at all lately. After some googling, I realized that the antibiotic I am on for my toe must have completely killed off the bacteria in my stomach and intestines. Would eating yogurt help? Would I just need live cultures or the probiotic kind or do I need something else entirely?

Does anyone know if I am still getting nutrients from food like this?

Joe S.

  • Hero Member
  • *****
  • Posts: 7665
  • Fibro, Sjs, RA, CNS, Diabetes, TIA's, ADHD, ptsd
    • Chakra Force
Re: Antibiotics (maybe TMI)
« Reply #1 on: September 02, 2010, 03:07:26 PM »
Probiotics and yogurt can be helpful. Are you taking MTX (Methotrexate)?
bkn C4 & C5, herniation's 7 n, 5 t, 4 l, Nerve Damage
Lisinopril, Amlodipine, Pantoprazole, Metformin, Furosemide, Glimepiride,
Centrum Silver, Cinnamon, Magnesium, Flaxseed, Inositol, D3, ALA, ALC, Aleve, cistanche
Reiki, reflexology, meditation, electro-herbalism

Madderakka

  • Guest
Re: Antibiotics (maybe TMI)
« Reply #2 on: September 02, 2010, 03:13:58 PM »
No. I take pilocarpine and am on 500 mg 2 times a day of Amoxicillin/Clavulanate for the toe infection.
« Last Edit: September 02, 2010, 03:16:05 PM by Madderakka »

cmclien

  • Guest
Re: Antibiotics (maybe TMI)
« Reply #3 on: September 02, 2010, 03:23:56 PM »
Yogurt is OK but there is now way of telling how much is in there.  I've read though that the greek yogurt is better in that regard.
There are refrigerated capsule varieties of pro-biotics that you can get at vitamin shoppe or health food stores that are tested and guaranteed to have 5 million or 10 million per capsule and they tell you exactly which strains are in them, a variety is best.

Daisy1234

  • Guest
Re: Antibiotics (maybe TMI)
« Reply #4 on: September 02, 2010, 03:24:39 PM »
Dear M:
Whenever I get antibiotics dispensed at the pharmacy, they always tell me to make sure I am taking some probiotics to avoid getting some other complications.  You can take probiotics in various forms.  As long as the probiotic strength is high enough, the yogurt option should be sufficient.

Daisy

Madderakka

  • Guest
Re: Antibiotics (maybe TMI)
« Reply #5 on: September 02, 2010, 08:25:58 PM »

Thank you for the replies. I will pick up some probiotic pills tomorrow.
« Last Edit: September 03, 2010, 10:23:01 AM by Madderakka »

irish

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 13437
Re: Antibiotics (maybe TMI)
« Reply #6 on: September 02, 2010, 10:59:57 PM »
The Greek yogurt is awesome for re-establishing the bacteria in the colon during and after antibiotic therapy. Not only that I think it is really yummy. Too bad it is so spendy. Irish ;D

jstroble

  • Guest
Re: Antibiotics (maybe TMI)
« Reply #7 on: September 03, 2010, 06:21:11 AM »
HI

I got a bowel infection after taking antibiotics for a bladder infection.  I was given antibiotics for that but it still isn't gone a month later.  I started taking probiotics and eating yogurt and it is finally starting to lessen.  From what I have read, Stoneyfield  yogurt is the best.  It has a lot more cultures in it than just regualr yogurt. 

Hope you get better soon. 

Joyce

Madderakka

  • Guest
Re: Antibiotics (maybe TMI)
« Reply #8 on: September 03, 2010, 10:25:45 AM »
Joyce, I hope you get better as well. I wish I could go back to being one of those people who never get side effects.

Irish, I may use this as a reason to splurge on the Greek yogurt lol. I've only tried it once, but it was very good.

magistramarla

  • Guest
Re: Antibiotics (maybe TMI)
« Reply #9 on: September 03, 2010, 10:44:25 AM »
There is a wonderful brand called Chobani.  It's the closest to the yogurt that we ate in Greece this summer that I've been able to find here in the U.S.

Madderakka

  • Guest
Re: Antibiotics (maybe TMI)
« Reply #10 on: September 03, 2010, 05:28:29 PM »
I just wanted to thank you guys again. My stomach is feeling so much better already.

Joy Cox

  • Guest
Re: Antibiotics (maybe TMI)
« Reply #11 on: September 03, 2010, 09:10:56 PM »
I take the Probiotic that needs to be kept in frig.

cmclien post already mentions it. Mine is made by Natures Way and can be gotten at pharmarcy by asking for it as kept in their frig or at a Natural Food Store.

Having some trouble with pilocarpine and thinking it is attributing to some of my IBS.  Gas, bloating, and loose stools usually after morning meal that contains quite a bit of fiber.

Anytime, when taking antibiotics , Acidoliphus can be taken or probiotics which are, to my understanding, a little stronger.

Yougart does not give you that much good flora for your system. There is Activia, though it is expensive. Found in the dairy shelf with yourgart.

Keep us posted as how you are doing.   Joy